Discussions that mention zoloft

Open to All Other Health Topics board


Hello everyone,
I just woke up from and am recovering from one of the most emotionally difficult evenings of my life. As if things weren't already bad, I woke up with VERY swollen eye lids.
The obvious thing to consider is that I did cry a whole lot last night, but could that really result in such severe puffiness?
Someone suggested I take something to be able to relax and fall asleep, so I took 25mg of zoloft? Something I've never taken before. Its hard to say, but I think it helped... but could I be allergic to it?
I'm not having any other symptoms as of right now....
Has anyone had similiar experiences?
Thanks.
It is more that likley that if your eye lids are swollen after trying a new med you are allergic.
I have never heard of zoloft doing this, and I also have not heard of taking it for sleep either. Did you know zoloft is an anti depressant? Be careful who you are getting this from, if not from your doc, you never know what someone could be giving you :p
As for your swollen eye lids, are your eyes pink in color? You know the whites?
Pull bottom lid down, look in the sky have a friend or fam member look at bottom of whites and see if they are pink or red, ie bloodshot.
Do you have a lot of weeping in your eyes, or do you have a lot of sleepy seeds? If so you may just have a classic case of conjunctivitis aka pink eye.
Good luck, hope to hear from you.
Oh yeah there are some generic sleep pills over the counter too. Go to wally world and look. Like lunelle, unisom, etc. Some are pretty spendy , but some are cheap
Danae :wave:
Sorry to hear that you had a rough night. Crying can make your eyelids very puffy-- especially the upper lids. It will go down with time and gravity; sometimes putting a cold compress on helps as well. It should be fine by late afternoon, early evening or so.

--If you don't have any other symptoms like itching, difficulty breathing, wheezing, hives etc, I doubt that this is an allergic reaction to zoloft. What you could do would be monitor how you feel today, the swelling should go down; but if it gets any worse, or if you get any other symptoms, go get it checked out by a doctor.

Zoloft is an anti-depressant(an SSRI) that does have some sedating side-effects; but I definitely would not recommend you use it as a sleeping pill.

Hope you feel better. Today is a different day.
Thanks for your replies guys...
I've managed to rule out an eye infection, and its definitely not an allergic reaction either. Who knew that crying could make you look like Mike Tyson after a few rounds?
Unfortunately for me I have to go to work in a few hours and appear to look at least half way decent. Between my puffy eyes, stuffy nose, and general "out-of-it-ness" this should be an interesting evening.
Thanks again,
-'Puffy'


and I just wanted to add that my main reason for taking the zoloft was in hopes that it would help with the anxiety that was making me feel physically ill.
A very important note: Zoloft (SSRIs in general) are NOT sleep aids. They also take a blood level to be effective- meaning you'd have to take it for 2 weeks or so to get ANY EFFECT. Furthermore, I certainly hope these weren't just 'some pills someone had lying around', because taking an rx not prescribed for you is truly poor judgement. SSRIs are not magical feel better pills, theyre for people with severe emotional problems and other issues. Next time you should just take a little benadryl (that is what's in over the counter sleep aids- nothing but diphenhydramine).